Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 33, NWS Shreveport, LA

October 11, 2001Cass County, Texas

NWS Shreveport, LA issued this flash flood warning at Oct 11, 2001, 3:07 AM CDT for Cass County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2001, 3:07 AM CDT (08:07 UTC)
Expired
Oct 11, 2001, 7:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cass County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2776 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 110809
FFWSHV
TXC067-111200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 AM CDT THU OCT 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS

* UNTIL 700 AM CDT

* AT 307 AM CDT...LAW ENFORCEMENT REPORTED CREEKS RISING...ROADWAYS
  BECOMING WATER COVERED...AND HOUSES BEING THREATENED BY WATER...
  NEAR ATLANTA. DOPPLER RADAR ESTIMATES THAT 4 TO 6 INCHES OF RAIN
  MAY HAVE FALLEN OVER THE SOUTHEASTERN THIRD OF CASS COUNTY...
  THROUGH 3 AM. RADAR ALSO SHOWS ADDITIONAL RAINFALL WILL OCCUR OVER 
  THESE SAME AREAS THROUGH THE PRE DAWN HOURS. THIS RAINFALL WILL 
  AGGRAVATE THE PROBLEMS ALREADY NOTED...THEREFORE...FLASH FLOODING 
  IS EXPECTED TO DEVELOP OVER THE AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS
UNTIL 700 AM CDT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 9:45 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Oct 10, 9:45 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT WED OCT 10 2001

CONDITIONS THAT ARE BOTH HIGHLY MOIST AND UNSTABLE NOT GOING ANYWHERE
OVERNIGHT. UNIDIRECTIONAL WIND PROFILES INDICATE DEEP SW FLOW...EVEN
BEHIND APPARENT BOUNDARY. THUS...EXPECT CONTINUED CONVECTION WITH
TRAINING LIKELY. HEAVY RAINFALL ALREADY OCCURRED ACROSS MUCH OF SW
AR...AND IF IT WERE NOT FOR A TEMPORARY BREAK IN UPSTREAM PRECIP
ACTIVITY...WOULD HAVE CONSIDERED FLOOD WATCH OVERNIGHT. WILL EXPAND
MENTION OF LOCALLY HEAVY RAIN. A GRADUAL DOWNWARD TREND IN STORM
INTERNSITY WILL ALSO DROP MENTION OF SEVERE TONIGHT.

WILL INTRODUCE A BIT OF A TEMPERATURE GRADIENT CONCERNING OVERNIGHT
LOWS...PARTICULARLY LOWERING TEMPS TO THE NORTHWEST...AS OK MESONET
ALREADY INTO LOWER 60S FOR SE OK. WINDS HAVE ALSO BECOME LIGHT AND
VARIABLE NW PORTIONS.

VII

.SHV...NONE.

In the hours before

Local storm report, Oct 10, 10:38 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0910 PM    DODDRIDGE                 AR   WIND DAMAGE
10/10/01   MILLER                         ROOF DAMAGE POSSIBLY BLOWN
                                          OFF.  REPORTED BY LAW
                                          ENFORCEMENT.

1020 PM    PRESCOTT                  AR   FLOODING
10/10/01   NEVADA                         HWY 67 BETWEEN EMMET AND
                                          PRESCOTT CLOSED.  HWY 24
                                          IN PRESCOTT CLOSED. HWY
                                          371 N AND S OF PRESCOTT
                                          CLOSED.  REPORTED BY LAW
                                          ENFORCEMENT.
Local storm report, Oct 10, 11:31 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1100 PM    PRESCOTT                  AR   FLOODING
10/10/01   NEVADA                         4 HOUSES FLOODED INCLUDING
                                          THE AMBULANCE SERVICE
                                          BUILDING. REPORTED BY
                                          LAW ENFORCEMENT.
Local storm report, Oct 11, 12:18 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 AM CDT THU OCT 11 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1155 PM    BUSSEY                    AR   FLOODING
10/10/01   COLUMBIA                       HWY 371 UNDER WATER. EIGHT
                                          INCHES OF WATER REPORTED
                                          OVER HWY. FROM LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Oct 11, 1:04 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 AM CDT THU OCT 11 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0100 AM    MAGNOLIA                  AR   FLOODING
10/11/01   COLUMBIA                       STREET FLOODING IN
                                          MAGNOLIA. EAST MAIN STREET
                                          CLOSED DUE TO HIGH WATER.
                                          FROM LAW ENFORCEMENT.

NNNN
Local storm report, Oct 11, 1:13 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
113 AM CDT THU OCT 11 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0100 AM    PLAIN DEALING             LA   FLOODING
10/11/01   BOSSIER                        WATER OVER HWY 3 FIVE
                                          MILES NORTH OF PLAIN DEALING.
                                          FROM LAW ENFORCEMENT.

NNNN
Local storm report, Oct 11, 3:00 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT THU OCT 11 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0215 AM    DODDRIDGE                 AR   FLOODING
10/11/01   MILLER                         MILLER COUNTY EMERGENCY
                                          MANAGER REPORTED FIRSTHAND
                                          ACCOUNT OF WIDESPREAD
                                          FLOODING ALONG HIGHWAY 171
                                          NEAR DODDRIDGE. RADAR
                                          ESTIMATED 5 TO 7 INCHES.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 7:28 PM CDTSevere Thunderstorm WarningSHVCass32 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.